Texas, 2007

Hail in Texas, May 6, 2007

May 6, 2007 · NWS MAF · 2 events in 2 counties and zones

Showers and thunderstorms initiated along a dryline that stretched north to south across west Texas. The atmosphere east of the dryline was unstable and storms quickly became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

Showers and thunderstorms initiated along a dryline that stretched north to south across west Texas. The atmosphere east of the dryline was unstable and storms quickly became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 6, 6:57 PM CST, 48 minutes earlier.

Area forecast discussion, May 6, 6:57 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT SUN MAY 6 2007

.UPDATE...
WILL SEND AN UPDATED SET OF ZONES TO INCLUDE TORNADO WATCH NUMBER
249 WHICH WILL BE IN EFFECT UNTIL 200 AM CDT.  NO OTHER CHANGES ATTM.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 AM MONDAY TO 6 AM MDT TUESDAY FOR THE
     FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
     SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 7 AM MONDAY TO 7 AM CDT TUESDAY FOR THE
     FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
     LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
     UPTON...WARD...WINKLER.

&&

21/67
Hazardous weather outlook, May 6, 1:28 PM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT SUN MAY 6 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
228 PM CDT SUN MAY 6 2007 /128 PM MDT SUN MAY 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS
THE AREA.  THE BEST CHANCE OF STORMS TONIGHT WILL BE SOUTH OF A FORT
DAVIS TO GARDEN CITY LINE.  SOME OF THESE STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WIND.  LOCALLY HEAVY RAINFALL MAY
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE LIKELY MONDAY THROUGH WEDNESDAY FOR MUCH OF
THE AREA.  SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WIND.  IN ADDITION HEAVY RAINFALL AND FLASH FLOODING WILL
ALSO BE A CONCERN AS STORMS MOVE OVER AREAS THAT HAVE RECEIVED HEAVY
RAIN DURING THE PAST WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE PERMIAN BASIN
AND LOWER TRANS PECOS.  EMERGENCY MANAGERS... AND OTHER EMERGENCY
RESPONSE PERSONNEL NEED TO MONITOR CHANGING WEATHER CONDITIONS
FOR POTENTIAL FLOOD EVENT MONDAY THROUGH WEDNESDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The radar

The San Angelo radar (KSJT), 97 km away, was scanning. The volume nearest the first event began at 01:46 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Reagan

When
May 6, 7:45 PM CST
Where
Reagan County, Big Lake Lake
Measured
0.75 in hail
Reported by
Public
Coordinates
31.170, -101.480

Hail, Pecos

When
May 6, 8:55 PM CST
Where
Pecos County, 25 mi SE of Ft Stockton
Measured
1.5 in hail
Reported by
Public
Coordinates
30.624, -102.573

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31471, 31472.